Advertisement

manuscripta mathematica

, Volume 76, Issue 1, pp 147–167 | Cite as

Cohen-Macaulay and Gorenstein property of Rees algebras of non-singular equimultiple prime ideals

  • Ngô Viêt Trung
  • Duong Quôc Viêt
Article
  • 56 Downloads

Abstract

We give criteria for the Cohen-Macaulay and Gorenstein property of Rees algebras of height 2 non-singular equimultiple prime ideals in terms of explicite representations of the associated graded rings. As consequences, we show that in general, the Cohen-Macaulay resp. Gorenstein property of such Rees algebras does not imply the Cohen-Macaulay resp. Gorenstein property of the base ring and that these properties depend upon the characteristic.

Keywords

Exact Sequence Prime Ideal Local Ring Polynomial Ring Regular Sequence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Cavalieri, M., and Niesi, G.: On Serre's conditions in the form ring of an ideal. J. Math. Kyoto Univ.21, 537–546 (1981)MathSciNetGoogle Scholar
  2. [2]
    Gräbe, H.-J.: The Gorenstein property depends on characteristic. Beitr. Algebra Geometrie17, 169–174 (1984)zbMATHGoogle Scholar
  3. [3]
    Herrmann, M., and Ikeda, S.: On the Gorenstein property of Rees algebras. Manuscripta Math.59, 471–490 (1983)CrossRefMathSciNetGoogle Scholar
  4. [4]
    Herrmann, M., Ikeda, S. and Orbanz, U.: Multiplicity and blowing-ups. Springer 1988Google Scholar
  5. [5]
    Herrmann, M., Ribbe, J. and Trung, N.V.: Rees algebras of non-singular equimultiple prime ideals. Nagoya Math. J., to appearGoogle Scholar
  6. [6]
    Herzog, J., Simis, A., and Vasconcelos, W.: On the canonical module of the Rees algebra and the associated graded ring of an ideal. J. Algebra105, 285–302 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Hoa, L.T.: The Gorenstein property depends upon characteristic for affine semi-group rings. Arch. Math.56, 228–235 (1991)zbMATHCrossRefGoogle Scholar
  8. [8]
    Hochster, M.: Criteria for the equality of ordinary and symbolic powers of primes. Math. Z.133, 53–65 (1973)zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Hochster, M., and Ratliff, L.J.: Five theorems on Macaulay rings. Pacific Math. J.44, 147–172 (1973)zbMATHMathSciNetGoogle Scholar
  10. [10]
    Huneke, C.: The theory of d-sequences and powers of ideals. Adv. Math.46, 249–279 (1982)zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Huneke, C.: On the associated graded ring of an ideal. Illinois J. Math.26, 121–137 (1982)zbMATHMathSciNetGoogle Scholar
  12. [12]
    Ikeda, S.: On the Gorensteiness of Rees algebras over local rings. Nagoya Math. J.102, 135–154. (1986)zbMATHMathSciNetGoogle Scholar
  13. [13]
    Ikeda, S., and Herrmann, M.: Remarks of lifting of Cohen-Macaulay property. Nagoya Math. J92, 121–132. (1983)zbMATHMathSciNetGoogle Scholar
  14. [14]
    Ikeda, S., and Trung, N.V.: When is the Rees algebra Cohen-Macaulay?. Comm. Algebra17 (12), 2893–2922 (1989)zbMATHMathSciNetGoogle Scholar
  15. [15]
    Northcott, D.G., and Rees, D.: Reductions of ideals in local rings. Math. Proc. Cambridge Phil. Soc.50, 145–158 (1954)zbMATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    Reisner, A.: Cohen-Macaulay quotient rings of polynomial rings. Adv. Math.21, 30–49 (1976)zbMATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    Trung, N.V.: Über die Übertragung der Ringeigenschaften zwischen R undR[u]/(F). Math. Nachr.92, 215–229 (1979)zbMATHMathSciNetGoogle Scholar
  18. [18]
    Trung, N.V.: From associated graded modules to blowing-ups of Cohen-Macaulay modules. J. Math. Kyoto Univ.24, 611–622 (1984)zbMATHMathSciNetGoogle Scholar
  19. [19]
    Trung, N.V.: Toward a theory of generalized Cohen-Macaulay modules. Nagoya Math. J.102, 229–234 (1987)Google Scholar
  20. [20]
    Trung, N.V.: Reduction exponent and degree bounds for the defining equations of graded rings. Proc. Amer. Math. Soc.101, 229–234 (1987)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Ngô Viêt Trung
    • 1
  • Duong Quôc Viêt
    • 1
  1. 1.Institute of MathematicsHanoiVietman

Personalised recommendations